Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 27, 2014, 4:13 PM CDT for Lane County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2014, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 27, 2014, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Lane County, KS
The radar
The Dodge City radar (KDDC), 96 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WWUS83 KDDC 272113
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
413 PM CDT WED AUG 27 2014
KSZ044-272200-
LANE KS-
413 PM CDT WED AUG 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR LANE COUNTY UNTIL 500 PM CDT...
AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF AMY...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIGHTON...AMY...SHIELDS...PENDENNIS AND HEALY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3869 10032 3855 10026 3829 10050 3827 10068
3869 10067
TIME...MOT...LOC 2112Z 213DEG 28KT 3835 10064
$$
SUGDENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:28 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 27, 2:28 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 228 PM CDT WED AUG 27 2014 ...UPDATED FOR THE SHORT TERM DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 222 PM CDT WED AUG 27 2014 THERE WAS A FAIRLY STRONG MID LEVEL WAVE WHICH MOVED THROUGH WESTERN KANSAS LAST NIGHT AND DUMPED UP TO 2 INCHES OF RAIN IN SOUTHERN MEADE AND CLARK COUNTIES, AND FROM .25 TO .40 ACROSS MOST OF THE REST OF THE CWA. THIS PATTERN HAS LEFT HEFTY DEW POINTS IN PLACE, WITH AN OUTFLOW BOUNDARY DOWN IN OKLAHOMA. THAT BOUNDARY WILL START TO LIFT NORTH THIS AFTERNOON, WHILE ANOTHER STRONG UPPER WAVE EJECTS NORTHEAST IN THE UPPER SOUTHWEST FLOW. SO, THERE WILL BE MORE SHOWERS AND THUNDERSTORMS FORM IN THE TEXAS PANHANDLE AND MOVE NORTHEAST INTO OUR CWA, PROBABLY BY 20Z AND ADVANCE TO THE GCK AND DDC AREAS BY 23Z TO 24Z. BY THAT TIME, THE MUCAPE VALUES WILL HAVE REACHED +1200 TO +1400 J/KG IN OUR NORTH AND NORTHWEST, WITH BULK SHEAR SHOWING IN THE 17 TO 28 KNOT RANGE. ALSO, THERE IS ANOTHER LEFT OVER OUTFLOW BOUNDARY FROM TREGO COUNTY SOUTHEAST TO STAFFORD COUNTY, WHERE STORMS HAVE ALREADY STARTED TO INITIATE. CONDITIONS SHOULD BE UNSTABLE ENOUGH TO SUPPORT A FEW SEVERE STORMS THIS AFTERNOON AND EVENING, BUT I THINK THE EVENT WILL BE SHORT-LIVED DUE TO THE DRIVING UPPER 300MB JET. THE UPPER WAVE SHOULD SHOVE NORTHEAST AND RE-FOCUS THE UPPER LEVEL SUPPORT TO OUR SOUTHEAST ZONES WITH A TRAILING LOBE OF VORTICITY BY 12Z, MAINLY SOUTHEAST OF A LINE FROM HAYS TO MEADE. ON THURSDAY, THE FRONT WILL ADVANCE TO NORTH OF I-70, BUT THE UPPER WAVE WILL BE STILL BE DRAGGING ACROSS THE FORECAST AREA. ALSO, A LEE SIDE TROUGH WILL SLIP EAST INTO OUR FORECAST AREA BY LATE MORNING AND PROVIDE ANOTHER SURFACE BOUNDARY FOR CONVERGENCE. THEREFORE, THURSDAY WILL SEE ADDITIONAL SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE AFTERNOON. I DID NOT CHANGE MAXIMUM TEMPERATURES, AS THE GOING FORECAST RANGE FROM NEAR 80F IN SCOTT CITY TO TO AROUND 88F DEGREES IN MEDICINE LODGE SEEMS REASONABLE. THE PERSISTENT CLOUD COVER AND PRECIPITATION WILL HOLD DOWN SURFACE HEATING. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 128 PM CDT WED AUG 27 2014 SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER ACROSS CENTRAL AND EASTERN PORTIONS OF WESTERN KANSAS FRIDAY AS AN UPPER LEVEL SHORTWAVE PUSHES EASTWARD OUT OF THE WESTERN HIGH PLAINS INTO THE CENTRAL PLAINS EARLY IN THE PERIOD. AS THE UPPER LEVEL SHORTWAVE MOVES ACROSS THE REGION, A PREVAILING SOUTHEASTERLY FLOW WILL CONTINUE TO DRAW MOISTURE UP INTO CENTRAL KANSAS AHEAD OF A SURFACE TROUGH EDGING EASTWARD ACROSS THE AREA. MEANWHILE, A +60KT UPPER LEVEL JET CORE ASSOCIATED WITH THE SHORTWAVE IS PROJECTED TO LIFT NORTHEAST AS IT SHIFTS EAST ACROSS WESTERN AND CENTRAL KANSAS. ALONG WITH THE INCREASED DYNAMIC SUPPORT ALOFT PRESENT, SHOWERS AND THUNDERSTORMS ARE LIKELY EARLY FRIDAY ACROSS CENTRAL KANSAS IN A CORRIDOR OF INCREASED INSTABILITY ALONG AND AHEAD OF THE SURFACE TROUGH AS IT MOVES THROUGH. DRIER CONDITIONS ARE THEN EXPECTED ACROSS WESTERN KANSAS THROUGH THE WEEKEND AS THE UPPER LEVEL SHORTWAVE KICKS EAST OUT OF THE CENTRAL PLAINS WHILE WEAK RIDGING ALOFT MOVES OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS. BELOW NORMAL TEMPERATURES ARE EXPECTED FRIDAY AS SLIGHTLY COOLER AIR BEGINS TO FILTER SOUTHWARD INTO WESTERN KANSAS IN WAKE OF THE SURFACE TROUGH PASSING THROUGH. THE GFS AND ECMWF SHOW H85 TEMPERATURES AROUND 20C ACROSS CENTRAL KANSAS WITH NEAR 25C IN EXTREME SOUTHWEST KANSAS. ALTHOUGH INCREASED CLOUD COVER MAY BE PRESENT EARLY IN THE DAY, LOOK FOR HIGHS GENERALLY UP INTO THE LOWER TO MID 80S(F) FRIDAY AFTERNOON. A WARMING TREND IS THEN EXPECTED THROUGH THE WEEKEND AS A WEAK UPPER LEVEL RIDGE TRANSITIONS EAST ACROSS THE CENTRAL PLAINS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1210 PM CDT WED AUG 27 2014 THERE IS PLENTY OF MOISTURE IN THE AIR, AND MID LEVEL CLOUDS BLANKET THE TAF AREA. A RATHER STRONG UPPER LEVEL WAVE WILL MOVE IN FROM THE NORTHWEST THIS EVENING, AND THERE IS A CHANCE FOR SOME STRONG STORMS AT EACH TAF SITE FROM APPROXIMATELY 21Z-03Z. CIGS MAY GO DOWN TO OVC050 AND VSBYS TO 4-5SM IN RAIN AND FOG, BUT IFR CONDITIONS ARE NOT ANTICIPATED. OVERNIGHT, EXPECT SOUTHEAST WINDS OF 10 TO 13 KNOTS AND CIGS IN THE BKN090 RANGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 86 63 86 / 50 50 70 40 GCK 66 84 62 86 / 60 50 60 20 EHA 64 83 61 88 / 50 50 60 20 LBL 67 86 64 87 / 50 50 60 20 HYS 68 85 65 85 / 60 50 60 40 P28 71 88 67 87 / 40 60 70 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BURKE LONG TERM...JJOHNSON AVIATION...BURKE
Hazardous weather outlook, Aug 27, 4:05 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 405 AM CDT WED AUG 27 2014 KSZ030-031-043>046-061>066-074>081-084>090-280915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 405 AM CDT WED AUG 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BRIEFLY TAPER OFF THIS MORNING. THUNDERSTORM CHANCES WILL THEN IMPROVE ACROSS ALL OF WESTERN KANSAS BY THE MID AFTERNOON AND THEN CONTINUE THROUGH THE OVERNIGHT HOURS. SOME THUNDERSTORMS LATE TODAY AND EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAINFALL. ACROSS WEST CENTRAL AND NORTH CENTRAL KANSAS HAIL UP TO THE SIZE OF QUARTERS AND AND WIND GUSTS UP TO 60 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS FROM THURSDAY THROUGH SATURDAY. A FEW STRONG THUNDERSTORMS THURSDAY AND THURSDAY NIGHT WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAINFALL, SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM NORTH OF A JOHNSON CITY TO GARDEN CITY TO NEAR RUSH CENTER LINE. && BURGERT FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Aug 27, 3:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
342 PM CDT WED AUG 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 NE CEDAR BLUFF 38.82N 99.68W
08/27/2014 E0.75 INCH TREGO KS PUBLIC
&&
JFINCHSpecial weather statement, Aug 27, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
413 PM CDT WED AUG 27 2014
KSZ044-272200-
LANE KS-
413 PM CDT WED AUG 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR LANE COUNTY UNTIL 500 PM CDT...
AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF AMY...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIGHTON...AMY...SHIELDS...PENDENNIS AND HEALY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3869 10032 3855 10026 3829 10050 3827 10068
3869 10067
TIME...MOT...LOC 2112Z 213DEG 28KT 3835 10064
SUGDENThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:13 PM CDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Aug 26, 9:16 PM CDT | Flash Flood Warning | DDC | Hamilton | 3 hr |
| Aug 27, 2:15 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 25 min |
| Aug 27, 4:49 PM CDT | Special Weather Statement | DDC | Finney | 56 min |
| Aug 27, 5:25 PM CDT | Special Weather Statement | DDC | Haskell | 50 min |
| Aug 27, 5:52 PM CDT | Special Weather Statement | DDC | Lane | 53 min |
| Aug 27, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 24 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.